Florida, 2015

Funnel Cloud in Florida, November 22, 2015

November 22, 2015 · NWS MFL · 1 event in 1 county or zone

A very moist atmosphere and nearby stationary boundary lead to the development of a line of strong storms that moved east-southeast through South Florida. A funnel cloud was spotted with storms along this line as they moved across southwest Broward County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

A very moist atmosphere and nearby stationary boundary lead to the development of a line of strong storms that moved east-southeast through South Florida. A funnel cloud was spotted with storms along this line as they moved across southwest Broward County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 22, 11:10 AM EST, 32 minutes earlier.

Area forecast discussion, Nov 22, 11:10 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1110 AM EST SUN NOV 22 2015

.UPDATE...SATELLITE AND STATE RADAR SHOW A COMPLEX PATTERN THAT
HAS EVOLVED ACROSS THE STATE WITH TWO SURFACE BOUNDARIES MOVING
THROUGH FLORIDA UNDER THE UPPER LEVEL SHORTWAVE NOW MOVING
THROUGH. OLD STATIONARY FRONT NOW PUSHING SOUTHWARDS AS COOL FRONT
THROUGH CENTRAL FL WITH N-NW WINDS SHIFT WITH STRONGER FRONT BACK
OVER FL PANHANDLE WITH DRY AIR AND COOLER TEMPS.

DRY SLOT THAT MOVED IN EARLIER HAS ALLOWED ENOUGH DAYTIME HEATING
THAT WE ARE SEEING SOME LOCAL CUMULUS/SHOWER DEVELOPMENT IN
ADDITION TO THE STRONGER PRE-FRONTAL BANDS.

HOWEVER THIS TREND MAY BE OVERCOME BY THE DRIER AIR NOW MOVING IN
FROM THE EASTERN GULF BEHIND THE FIRST SHORTWAVE AXIS. OVERALL,
TRENDS SUGGEST RAIN COVERAGE MAY BE A LITTLE LOWER THAN EARLIER
MODELS SUGGESTED AND MAY START TO TAPER OFF A LITTLE EARLIER, MORE
LIKE LATE EVENING. HOWEVER GIVEN THE TWO BOUNDARIES STILL TO
APPROACH, DIDN'T LOWER POPS TOO MUCH AS THERE STILL WILL LIKELY BE
MORE ADDITIONAL DEVELOPMENT GIVEN THE OTHER DYNAMICS IN PLACE.
N WINDS SHIFT LATER THIS AFTERNOON MAY SIGNAL END TO STORMS, BUT
LIKELY LIGHT TO MODERATE RAIN WILL TAKE UNTIL LATER TONIGHT TO
TAPER OFF.

HEAVY RAIN REMAINS THE MAIN CONCERN, ESPECIALLY WITH THE STRONG
BAND CURRENTLY APPROACHING METRO BROWARD AND MIAMI-DADE. LOCAL
HELICITY VALUES WILL PEAK THROUGH LATE MORNING, AND FUNNEL CLOUDS,
OR EVEN A WATERSPOUT REMAIN A CONCERN IN THIS BAND BEFORE WINDS
BECOME A LITTLE MORE UNIDIRECTIONAL.

&&

.PREV DISCUSSION... /ISSUED 628 AM EST SUN NOV 22 2015/

AVIATION...BAND OF SHOWERS SHOULD BE EXITING TERMINALS AROUND
12Z...THEN EXPECT A BRIEF BREAK IN PCPN...BEFORE MORE WIDESPREAD
SHRA MOVES IN BY MID-MRNG. RAIN SHOULD LAST AT LEAST THROUGH
AFTERNOON BEFORE TAPERING OFF THIS EVENING. KEPT VFR CONDITIONS
PREVAIL...BUT PERIODS OF MVFR CIGS QUITE POSSIBLE. SSW WINDS THIS
MORNING TRANSITION THROUGH THE DAY...BECOMING NW THIS EVENING.
GUSTS IN EXCESS OF 20 KT PSBL THIS AFTERNOON...MAINLY OUT OF THE
WEST.

PREV DISCUSSION... /ISSUED 441 AM EST SUN NOV 22 2015/

.WET DAY FOLLOWED BY COOLER AND WINDY EARLY THANKSGIVING WEEK...

DISCUSSION...
WATER VAPOR IMAGERY SHOWING A RATHER WELL-DEFINED "S-SHAPE" CLOUD
SIGNATURE ASSOCIATED WITH THE FRONTAL SYSTEM IN THE EASTERN GULF
AND ASSOCIATED MID/UPPER LEVEL SHORTWAVE STREAMING EASTWARD. THIS
FEATURE IS ACCOMPANIED BY PRONOUNCED UPPER LEVEL DIVERGENCE WHICH
WILL AID IN SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTH
FLORIDA AS WARM AND HUMID SOUTHERLY WINDS STREAM NORTH AHEAD OF
THE FRONT. RADAR PICKING UP A FEW DISCRETE CELLS EARLY THIS
MORNING OVER THE GULF OF MEXICO WHICH COULD LEAD TO WATERSPOUTS
THIS MORNING. HOWEVER, LATEST TRENDS INDICATE THAT WINDS ARE
BECOMING MORE UNIDIRECTIONAL WITH TIME, DECREASING THIS POTENTIAL.
WATERSPOUTS ARE ALSO POSSIBLE OVER THE ATLANTIC WATERS MAINLY
THIS MORNING.

SATELLITE IMAGERY SHOWS A POCKET OF SLIGHTLY DRIER AIR OVER THE
SE GULF OF MEXICO BEHIND THE CLUSTER OF CONVECTION MOVING ONSHORE
THE SW GULF COAST WHICH MAY TEMPORARILY DECREASE COVERAGE OF
PRECIPITATION ACROSS SOUTH FLORIDA LATER THIS MORNING. HOWEVER
WITH THE COLD FRONT MAKING STEADY SOUTHWARD PROGRESS, DEEP
MOISTURE REMAINING IN PLACE, MID/UPPER SHORTWAVE MOVING OVERHEAD
AND SURFACE HEATING, EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS
TO DEVELOP BY MIDDAY AND CONTINUE DURING THE AFTERNOON. EXPECT A
FEW STRONGER CELLS WITH WIND GUSTS UP TO 35 MPH ALONG WITH LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO SOME FLOODING. THE COLD FRONT
WILL MAKE IT TO THE LAKE OKEECHOBEE AREA LATE THIS AFTERNOON, THEN
ACROSS THE REMAINDER OF SOUTH FLORIDA DURING THE EARLY TO MIDDLE
PART OF THE EVENING BEFORE MOVING INTO THE STRAITS OF FLORIDA BY
MIDNIGHT. RAIN WILL TAPER OFF SHORTLY AFTER THE FRONTAL PASSAGE
WITH ABOUT AN HOUR OR TWO OF LIGHTER PRECIPITATION BEHIND THE
FRONT.

THE MUCH ANTICIPATED COOLER AIR ARRIVES TONIGHT ON STRONG AND
GUSTY NORTH WINDS. TEMPERATURE FORECAST FOR THE NEXT COUPLE OF
DAYS HAS CHANGED LITTLE FROM PREVIOUS DAYS, WITH LOWS IN THE MID
TO UPPER 50S INTERIOR PORTIONS OF SOUTHWEST FLORIDA AND 60S
ELSEWHERE EARLY MONDAY MORNING. HIGHS ON MONDAY ONLY IN THE LOWER
TO MID 70S...ABOUT 5-7 DEGREES BELOW NORMAL. THE COOLEST NIGHT IS
STILL EXPECTED TO BE MONDAY NIGHT INTO TUESDAY MORNING WITH LOWS
GENERALLY ABOUT 2-5 DEGREES COOLER THAN TONIGHT'S READINGS. WINDS
WILL BECOME NE/ONSHORE AT THE EAST COAST MONDAY NIGHT WHICH BEGINS
THE MODERATING TREND, AS WELL AS LEAD TO A FEW SHOWERS ALONG THE
EAST COAST.

MODERATE/STRONG NORTHEAST FLOW PATTERN SETTLES INTO SOUTH FLORIDA
FOR MOST OF THANKSGIVING WEEK. THIS WILL RESULT IN CONTINUED
BREEZY CONDITIONS, SEASONABLY MILD TEMPERATURES AND MODERATE
HUMIDITY LEVELS (HIGHS IN THE LOWER 80S AND LOWS IN THE 60S/LOWER
70S) AND PASSING SHOWERS MAINLY EAST COAST METRO AREAS. THE EAST
COAST SHOWERS ARE EXPECTED TO INCREASE SLIGHTLY TUESDAY
NIGHT/WEDNESDAY AS A WEAK MID/UPPER LEVEL SHORTWAVE ZIPS THROUGH
THE AREA IN ZONAL W/NW UPPER LEVEL FLOW, ALTHOUGH THE MOISTURE
WILL REMAIN QUITE SHALLOW WITH NO THUNDER. A MID LEVEL CUTOFF LOW
DIGS OFF THE FLORIDA EAST COAST THANKSGIVING DAY AND MOVES SOUTH
TO THE CARIBBEAN BY THE UPCOMING HOLIDAY WEEKEND. NO MAJOR IMPACTS
FROM THIS FEATURE EXPECT TO CONTINUE TO SUPPORT SCATTERED EAST
COAST SHOWERS THROUGH AT LEAST FRIDAY BEFORE DRIER LOW LEVEL AIR
MOVES IN OVER THE WEEKEND.

MARINE...
ROUGH MARINE CONDITIONS BEGIN TONIGHT AND CONTINUE WELL INTO
THANKSGIVING WEEK AS WINDS GUST TO NEAR 30 KNOTS AND SEAS BUILD TO
10 FEET IN THE GULF STREAM AND AS HIGH AS 8 FEET OVER THE OUTER
GULF WATERS MONDAY. A SMALL CRAFT ADVISORY WILL IN ALL LIKELIHOOD
BE ISSUED LATER TODAY FOR ALL LOCAL WATERS AND CONTINUE IN PLACE
FOR MOST OF THE WEEK. WINDS BECOME NORTHEAST MONDAY NIGHT/TUESDAY
BUT REMAIN 20-25 KNOTS WITH SEAS 7-9 FEET GULF STREAM AND 5-6 FEET
GULF OF MEXICO WATERS.

THE NEXT HIGH TIDE CYCLE IS COMING UP THIS WEEK WITH HIGHEST
ASTRONOMICAL TIDES ON WEDNESDAY AND THANKSGIVING DAY. NUISANCE
TIDAL FLOODING COULD BE AN ISSUE MOST OF THE WEEK AND COULD BE
EXACERBATED BY THE PERSISTENT ONSHORE WINDS ALONG THE ATLANTIC
COAST. STILL TOO EARLY TO TELL WHETHER WE'LL SEE ANY TIDAL
FLOODING BUT THE POSSIBILITY CERTAINLY EXISTS AND WE'LL KEEP A
CLOSE EYE ON IT DURING THE NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  64  74  63 /  90  50  20  20
FORT LAUDERDALE  81  65  75  65 /  90  60  20  20
MIAMI            81  65  75  64 /  90  60  20  20
NAPLES           80  61  73  56 /  90  30  10   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...
LONG TERM....
Hazardous weather outlook, Nov 22, 3:50 AM EST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EST SUN NOV 22 2015

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
222100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
350 AM EST SUN NOV 22 2015

...LOCALIZED URBAN STREET FLOODING POSSIBLE...
...SCATTERED THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY.
OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE A DANGER WITH ANY
THUNDERSTORM.

WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON GULF AND ATLANTIC
WATERS, ESPECIALLY THIS MORNING.

WIND: GUSTY NORTH WIND OF 20-30 KT WILL LIKELY CAUSE HAZARDOUS
MARINE CONDITIONS TONIGHT ON OFFSHORE GULF AND ATLANTIC WATERS.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY. STREET
FLOODING MAY RESULT FROM THIS RAINFALL, MAINLY OVER URBAN AREAS.

WAVES: WAVES FOR OFFSHORE GULF AND ATLANTIC WATERS ARE LIKELY TO
BUILD TO 6 TO 8 FEET TONIGHT. THIS WILL LIKELY LEAD TO HAZARDOUS
MARINE CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH AND NORTHEAST WINDS ARE EXPECTED MUCH OF THE WEEK.
THESE WINDS ALONG WITH HIGHER SEAS WILL LIKELY CREATE HAZARDOUS
MARINE CONDITIONS THROUGH THE WEEK. THE RISK FOR RIP CURRENTS ON
ATLANTIC BEACHES WILL INCREASE RAPIDLY MONDAY...AND LIKELY REMAIN
PRESENT THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT FLOODING TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Nov 22, 9:21 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SUN NOV 22 2015

FLZ066-067-070-071-221500-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-HENDRY FL-
921 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...EAST CENTRAL
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1000 AM EST...

* AT 920 AM EST...DOPPLER RADAR WAS TRACKING A SHOWER CAPABLE OF
  PRODUCING A FUNNEL CLOUD OVER MILE MARKER 60 ON ALLIGATOR ALLEY...
  OR 22 MILES NORTH OF MONROE STATION...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIG CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR
  ALLEY...MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...
  BIG CYPRESS NATIONAL PRESERVE AND COLLIER COUNTY REST AREA ON
  ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2633 8103 2636 8091 2628 8076 2616 8080
      2611 8092 2610 8108 2619 8113
TIME...MOT...LOC 1420Z 244DEG 21KT 2617 8104

60
Special weather statement, Nov 22, 9:37 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
937 AM EST SUN NOV 22 2015

FLZ066-067-069>071-221530-
INLAND BROWARD COUNTY FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
937 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHWESTERN BROWARD...SOUTHWESTERN PALM BEACH...SOUTHEASTERN
COLLIER AND SOUTHEASTERN HENDRY COUNTIES UNTIL 1030 AM EST...

* AT 936 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS
  CAPABLE OF PRODUCING FUNNEL CLOUDS. THE LINE OF SHOWERS EXTENDS
  FROM WESTERN COLLIER COUNTY NORTHEAST TO NORTHWEST BROWARD COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  MICCOSUKEE INDIAN RESERVATION...MICCOSUKEE SERVICE PLAZA...BIG
  CYPRESS SEMINOLE RESERVATION...MILE MARKER 60 ON ALLIGATOR ALLEY...
  BIG CYPRESS NATIONAL PRESERVE...DEEP LAKE...MILES CITY...PORT OF
  THE ISLAND...FAKAHATCHEE STRAND STATE PRESERVE...INTERSECTION
  ALLIGATOR ALLEY AND SR 839...JEROME...BIG CYPRESS ACCESS AREAS OFF
  ALLIGATOR ALLEY AND COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2603 8158 2639 8090 2628 8076 2609 8088
      2594 8150
TIME...MOT...LOC 1436Z 244DEG 21KT 2607 8130

60
Special weather statement, Nov 22, 10:24 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1024 AM EST SUN NOV 22 2015

FLZ067-070-071-221615-
INLAND BROWARD COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND PALM BEACH COUNTY FL-
1024 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR WESTERN BROWARD...SOUTHWESTERN PALM BEACH AND EAST CENTRAL
COLLIER COUNTIES UNTIL 1115 AM EST...

* AT 1024 AM EST...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH
  ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR MICCOSUKEE
  SERVICE PLAZA...OR 27 MILES NORTHEAST OF MONROE STATION...MOVING
  EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...MICCOSUKEE INDIAN
  RESERVATION...MILE MARKER 30 ON ALLIGATOR ALLEY...MICCOSUKEE
  SERVICE PLAZA AND WEST BROWARD REC. AREA ON ALLIGATOR ALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2601 8088 2619 8092 2636 8059 2621 8050
      2605 8052
TIME...MOT...LOC 1524Z 249DEG 23KT 2612 8077

60
Special weather statement, Nov 22, 11:12 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1112 AM EST SUN NOV 22 2015

FLZ067-068-071-072-221700-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
1112 AM EST SUN NOV 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL NOON
EST...

* AT 1110 AM EST...DOPPLER RADAR WAS TRACKING A THUNDERSTORM WITH
  POSSIBLE ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD NEAR EAST
  TOLL GATE ON ALLIGATOR ALLEY...OR 12 MILES WEST OF
  SUNRISE...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORT LAUDERDALE...CORAL SPRINGS...POMPANO BEACH...DAVIE...
  PLANTATION...SUNRISE...DEERFIELD BEACH...TAMARAC...MARGATE...
  LAUDERHILL...WESTON...COCONUT CREEK...NORTH LAUDERDALE...LAUDERDALE
  LAKES...PARKLAND...BROADVIEW-POMPANO PARK...INTERSECTION I-75 AND
  U.S. 27...GODFREY ROAD...PINE ISLAND RIDGE AND HAMPTONS AT BOCA
  RATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2609 8023 2603 8053 2619 8062 2644 8043
      2642 8020 2631 8015
TIME...MOT...LOC 1610Z 233DEG 35KT 2619 8049

60

The radar

The Miami radar (KAMX), 55 km away, was scanning. The volume nearest the first event began at 16:40 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Broward

When
November 22, 11:42 AM EST
Where
Broward County, 1.42 mi WNW of Davie
Reported by
Trained Spotter
Coordinates
26.080, -80.250

Spotter reported a funnel cloud SW of the intersection of 30th Ave and South University Drive. Additional pictures from social media in the vicinity showed also showed a wall cloud on the leading edge of gust front.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602542.